# SDR 99ZZZX1649

- Difficulty date: March 31, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9738J
- Make and model: Piper PA 28-180
- Aircraft serial: 283932
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: 6207007
- Condition: Corroded
- Location: Rt Wing
- Part time: 3,710 hours
- Component: 6660105
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, BOTH LEFT AND RIGHT FUEL TANK VENTS WERE FOUND INSTALLED BACKWARDS.  UPON REMOVAL OF TANKS TO REPOSITION VENTS, LARGE AMOUNTS OF CORROSION WERE FOUND ON BOTH LEFT AND RIGHT INBOARD SPAR CAPS.  ON RIGHT SPAR (PN 62070-07), THE SPAR CAP AT THE OUTBOARD END OF THE RIGHT FUEL TANK (AT RIB, PN 66601-05), THE CAP SHOWS EVIDENCE OF INTERGRANULAR/EXFOLIATION CORROSION.  TOTAL EXTENT OF CORROSION HAS NOT BEEN DETERMINED AT THIS DATE.  RECORDS REVIEW SHOWS THAT PIPER MANDATORY SB 1006 (WHICH ADDRESSES THIS SUBJECT) HAD NOT BEEN ACCOMPLISHED.
